Are you concerned about drug overdose? Fill out this form for assistance locating a drug treatment solution that fits your needs.
Name
Email Address
Phone Number
Seeking Help For
Age Group
General Situation

Heroin Overdose

Heroin works on the central nervous system. The abusers heartbeat slows as well as their breathing. They may loose consciousness. Any of these effects can be fatal if the dose is too high. Depending on purity and the user, a lethal dose of heroin may range from 200 to 500mg, but hardened addicts have survived doses of 1800mg and over. However, with street heroin there is no absolutely certain "safe dosage". It depends on tolerance, amount and purity taken. Overdose can occur when a dose taken is greater than that you're used to. A tolerable dose for an addict could be fatal to a first-time user. Tolerance to heroin in particular is quickly acquired. Even occasional weekend users need to take more to get the same effect over time. Tolerance can drop. Some users have overdosed on their 'regular dose', after just a few week's break.

Symptoms of a Heroin overdose include but are not limited to:

  • muscle spasticity
  • slow and labored breathing
  • shallow breathing
  • stopped breathing (sometimes fatal within 2-4 hours)
  • pinpoint pupils
  • dry mouth
  • cold and clammy skin
  • tongue discoloration
  • bluish colored fingernails and lips
  • spasms of the stomach and/or intestinal tract
  • constipation
  • weak pulse
  • low blood pressure
  • drowsiness
  • disorientation
  • coma
  • delirium